I put together these medical challenges. The cases are hypothetical and do not necessarily represent actual or typical presentations of medical diseases. Disclaimer is at the bottom of this page.
Monday, March 7, 2016
A patient starts developing numbness and tingling in the fingertips and feet. There isn't much pain, but you do note some mild distal weakness. On exam, you can't really get deep tendon reflexes, not even an ankle jerk. Vibration perception is quite poor. On review of systems, the patient complains of colicky abdominal pain and constipation. You send the patient to nerve conduction studies and electromyography and find that there is a symmetric axonal neuropathy.
Challenge: What chemotherapeutic agent caused this?
Image shown under Creative Commons Attribution Share-Alike License.
The content of this site is for educational purposes only. The author of the site does not provide any medical advice and information here should not be construed or used as such. Using this site does not create a physician-patient relationship and is not intended to replace the services of a licensed, trained physician or health professional. No health or medical related decision should be based in whole or in part on anything contained here. Any opinions expressed here are not necessarily those of the author nor do they reflect the opinions of any of the author's affiliations. Content on this site may be changed without notice and is not guaranteed to be complete, correct, or up-to-date. Any comments posted to the site can be edited, modified, or removed by the author of this site.